Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Green Bay, WI

May 20, 2012Florence County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 20, 2012, 3:58 PM CDT for Florence County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2012, 3:58 PM CDT (20:58 UTC)
Expired
May 20, 2012, 4:30 PM CDT
In force
32 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Florence County, WI

The radar

The Marquette radar (KMQT), 90 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 4:05 PM CDTTSTM WND DMG5 Sw Florence, WITREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WUUS53 KGRB 202058
SVRGRB
WIC037-202130-
/O.NEW.KGRB.SV.W.0011.120520T2058Z-120520T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
358 PM CDT SUN MAY 20 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLORENCE COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 430 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES NORTHWEST OF GOODMAN...OR 18 MILES WEST
  OF KINGSFORD...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLORENCE...COMMONWEALTH AND SPREAD EAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR
BUSINESS. HEAVY RAINS CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE MOVING WATER COVERS THE ROAD.

&&

LAT...LON 4598 8842 4599 8837 4596 8830 4596 8825
      4595 8823 4595 8819 4592 8809 4589 8810
      4588 8808 4572 8833 4572 8860 4600 8849
      4601 8847
TIME...MOT...LOC 2058Z 208DEG 48KT 4578 8841
WIND...HAIL <50MPH 1.00IN

$$

TH
2 follow-up statements
161 
WWUS53 KGRB 202119
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
419 PM CDT SUN MAY 20 2012

WIC037-202130-
/O.CON.KGRB.SV.W.0011.000000T0000Z-120520T2130Z/
FLORENCE WI-
419 PM CDT SUN MAY 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLORENCE
COUNTY UNTIL 430 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  
THIS STORM WAS LOCATED NEAR GOODMAN...OR 18 MILES SOUTHWEST OF 
KINGSFORD...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARMSTRONG CREEK AND GOODMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND POSSIBLY DAMAGING WINDS. MOVE TO AN INTERIOR ROOM OF YOUR 
HOME OR BUSINESS. HEAVY RAINS CAN FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE MOVING WATER COVERS THE ROAD.

&&

LAT...LON 4598 8842 4599 8837 4596 8830 4596 8825
      4595 8823 4595 8819 4592 8809 4589 8810
      4588 8808 4572 8833 4572 8860 4600 8849
      4601 8847
TIME...MOT...LOC 2118Z 198DEG 28KT 4569 8841
WIND...HAIL <50MPH 1.00IN

$$

TH
566 
WWUS53 KGRB 202130 RRA
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
430 PM CDT SUN MAY 20 2012

WIC037-202140-
/O.EXP.KGRB.SV.W.0011.000000T0000Z-120520T2130Z/
FLORENCE WI-
430 PM CDT SUN MAY 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR FLORENCE COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT.

LAT...LON 4598 8842 4599 8837 4596 8830 4596 8825
      4595 8823 4595 8819 4592 8809 4589 8810
      4588 8808 4572 8833 4572 8860 4600 8849
      4601 8847
TIME...MOT...LOC 2130Z 198DEG 28KT 4578 8837

$$

TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:38 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 20, 2:38 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT SUN MAY 20 2012

.SHORT TERM...TONIGHT AND MONDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE
MOVING NORTHEAST OVER CENTRAL WISCONSIN EARLY THIS AFTERNOON...JUST
AHEAD OF A SHORTWAVE TROUGH OVER EASTERN MINNESOTA.  LINES OF
CONVECTION DEVELOPED AHEAD OF THIS SHORTWAVE TROUGH OVER
NORTH-CENTRAL AND NORTHWEST WISCONSIN BY MIDDAY WHERE WIND DAMAGE
AND HALF INCH HAIL OCCURRED EARLIER.  INTENSIFICATION OF THE STORMS
REMAINS POSSIBLE THROUGH THE AFTERNOON...AS THE STORMS ENCOUNTER THE
INSTABILITY AXIS FROM WAUSHARA TO LAND O LAKES WHERE ML CAPES RANGE
FROM 1000-1500 J/KG.  CAPES MAY NOT GET AS HIGH AS PREVIOUSLY
THOUGHT...SINCE SOME DRIER AIR IS MIXING DOWN TO THE SURFACE.  DEEP
LAYER SHEAR REMAINS ABOUT 30-35 KTS...THOUGH THE VAD IS PICKING UP
ON 40KTS AT 2KFT.  DAMAGING WIND GUSTS AND LARGE HAIL WILL REMAIN
THE PRIMARY THREATS WITH THE STORMS UNTIL THE SURFACE LOW AND COLD
FRONT DEPART EARLY THIS EVENING.

TONIGHT...LOW PRESSURE WILL MOVE NORTHEAST TONIGHT FROM FAR
NORTHEAST WISCONSIN TO EASTERN LAKE SUPERIOR.  THE FRONT WILL STILL
HAVE TO CLEAR DOOR COUNTY AND WILL LEAVE LIKELY POPS FOR THE FIRST
PART OF THE EVENING.  BEHIND THE FRONT...THINK WILL SEE SCATTERED
SHOWERS AND ISOLD THUNDERSTORMS EARLY THIS EVENING...THEN LIGHT
SHOWERS THROUGH MIDNIGHT AS COLDER AIR ARRIVES BEHIND THE
FRONT...AND A WIDESPREAD LOW STRATUS DECK SPREADS ACROSS THE AREA.
NORTHERN WISCONSIN MAY SEE THE LIGHT SHOWER ACTIVITY CONTINUE INTO
THE EARLY OVERNIGHT HOURS AS SOUNDINGS STILL LOOK SATURATED UP TO
ABOUT 700MB AT 06Z...BUT WILL GO DRY TO LINE UP WITH SURROUNDING
OFFICES.  AT LEAST PARTIAL CLEARING WILL ARRIVE INTO NORTH-CENTRAL
WISCONSIN LATE TONIGHT WHEN DRIER AIR MOVES INTO THAT REGION.  LOW
TEMPS RANGING FROM THE LOW 40S NORTH TO LOW 50S SE.

MONDAY...LOW STRATUS WILL PROBABLY HANG ON OVER EASTERN WISCONSIN TO
START THE DAY BUT SHOULD QUICKLY MOVE TO THE EAST DUE TO THE ARRIVAL
OF A MUCH DRIER AIRMASS AND REBOUNDING LOW LEVEL TEMPS.  AS SKIES
TURN MOSTLY CLEAR TO PARTLY CLOUDY EVERYWHERE BY LATE IN THE
MORNING...HIGHS WILL REACH FROM THE MIDDLE 60S NORTH TO LOW 70S
SOUTH.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. A COOL SURFACE HIGH
PRESSURE SYSTEM WITH UPPER RIDGE WILL SETTLE INTO THE AREA FOR THE
FIRST HALF OF THE WORK WEEK WITH QUIET WEATHER AND COMFORTABLE
TEMPERATURES. THE PREVIOUS FORECAST RUN LOWERED TEMPS FOR MONDAY
NIGHT TO WARRANT NON HEADLINE FROST WORDING FOR NORTHERN
WISCONSIN. LATEST RUNS INDICATE LIGHT RETURN FLOW PCPN ALREADY
NEAR THE MN/WI BORDER AT 12Z TUESDAY. CLOUDS MAY ADVANCE INTO
NROTHERN WISCONSIN OVERNIGHT IN THE WESTERLY FLOW TO LIMIT TEMPS
FALLING. THIS TREND SUGGESTS LESS OF A TREND TOWARD ANY FROST
ADVISORY AT THIS TIME SO WILL CONTINUE WITH THE GOING FORECAST.

MAIN FORECAST CHALLENGE ARRIVES LATER IN THE NEW WORK WEEK AS A
BROAD UPPER TROUGH WORKS INTO THE WESTERN STATES AND NORTHERN
PLAINS. MEDIUM RANGE MODELS RUNS IN BETTER AGREEMENT WITH
CONFINING BEST POTENTIAL OF CONVECTION WITH THE RETURN FLOW OVER
THE NORTHERN PLAINS WITH PERHAPS BRUSHING NORTHWEST THIRD OF THE
STATE WEDNESDAY THROUGH WEDNESDAY NIGHT. SHORT WAVE TROUGH WITH
FRONTAL SYSTEM IS PROGGED TO SLIDE OVER STATE SOMETIME FROM
THURSDAY INTO THURSDAY NIGHT TO WARRANT THE HIGHEST PCPN CHC
DURING THIS PERIOD.

FRIDAY INTO SUNDAY...THE REGION WILL BE ON THE NORTHERN PERIPHERY
OF BROAD UPPER RIDGE OVER THE SOUTHERN PLAINS INTO THE SOUTHEAST
STATES. HOWEVER MODELS DIVERT ON CRITICAL LOCATION OF SURFACE
BOUNDARY SEPARATING DEEPER MOISTURE TO THE SOUTH FROM CONTINUED
DRIER CANADA AIR. 00Z ECMWF MAINLY POSITIONS THIS BOUNDARY ALONG
THE WISCONSIN ILLINOIS BORDER WHILE THE GFS IS FURTHER SOUTH. THE
12Z GFS KEEPS THE PCPN SOUTH...WHILE DEVELOPING CONVECTION THIS
SUNDAY AFTERNOON WILL LIKELY PREVENT A CHANCE TO LOOK AT THE
LATEST ECMWF RUN.
&&

.AVIATION...LOW PRESSURE WILL TRACK OVER CENTRAL AND NORTHEAST
WISCONSIN THIS AFTERNOON AND INTO EARLY THIS EVENING.  AHEAD OF THE
LOW AND ALONG ITS COLD FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS
WILL DEVELOP EARLY THIS AFTERNOON AND MOVE EAST ACROSS THE AREA
BEFORE EXITING EARLY THIS EVENING.  SOME STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.  BEHIND
THE LOW AND FRONT...A WIDESPREAD AREA OF IFR/MVFR STRATUS WILL MOVE
ACROSS THE AREA THROUGH LATE TONIGHT.  SCATTERED SHOWERS OR DRIZZLE
WILL BE POSSIBLE OUT OF THIS STRATUS DECK...MAINLY OVER N-C
WISCONSIN.  SKY CONDITIONS IMPROVE TOMORROW MORNING TO VFR.

MPC
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/TDH
Hazardous weather outlook, May 20, 2:44 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
244 PM CDT SUN MAY 20 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
244 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH 8 PM THIS EVENING ACROSS ALL OF
NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK THAT SOME OF
THE STORMS WILL BECOME SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL
WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE WEDNESDAY NIGHT INTO
THURSDAY EVENING. THERE IS A GREAT DEAL OF UNCERTAINTY IN THE
TIMING OF A COLD FRONTAL PASSAGE...BUT STRONG OR SEVERE STORMS
COULD DEVELOP THURSDAY AFTERNOON OR EVENING IF THE FRONT PASSES
THROUGH DURING PEAK HEATING.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
THROUGH THE MEMORIAL DAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF
THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY DAMAGING WIND GUSTS AND
LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-211945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
244 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS
AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING.
THERE IS A GREAT DEAL OF UNCERTAINTY IN THE TIMING OF A COLD
FRONTAL PASSAGE...BUT STRONG OR SEVERE STORMS COULD DEVELOP IF
THE FRONT PASSES THROUGH DURING PEAK HEATING.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
THROUGH THE MEMORIAL DAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF
THESE STORMS WILL BECOME SEVERE.

MPC/TDH

In the hours before

Special weather statement, May 20, 3:07 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT SUN MAY 20 2012

WIZ048-202100-
WINNEBAGO-
307 PM CDT SUN MAY 20 2012

...STRONG THUNDERSTORMS MAY AFFECT PICKETT...OSHKOSH AND OMRO...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 32 MILES SOUTHWEST OF OSHKOSH...
MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  RUSH LAKE BY 325 PM CDT...
  OSHKOSH BY 345 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

RDM
Local storm report, May 20, 3:11 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 E CONOVER             46.04N 89.21W
05/20/2012  M1.00 INCH       VILAS              WI   TRAINED SPOTTER

            ON HWY 17.

&&

SAC
Special weather statement, May 20, 3:24 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT SUN MAY 20 2012

WIZ020-031-202100-
MENOMINEE-SHAWANO-
324 PM CDT SUN MAY 20 2012

...THUNDERSTORMS HEADED TOWARDS SHAWANO LAKE...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SHAWANO...MOVING NORTHEAST
AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SHAWANO BY 330 PM CDT...
  KESHENA BY 335 PM CDT...

BOATERS ON SHAWANO LAKE MAY WISH TO HEAD TO SHORE BEFORE THE STORMS
ARRIVE. ON LAND...GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH
BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

RDM
Local storm report, May 20, 3:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             4 NE RHINELANDER        45.67N 89.35W
05/20/2012  M0.50 INCH       ONEIDA             WI   STORM CHASER

&&

SAC
Local storm report, May 20, 3:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             WABENO                  45.43N 88.66W
05/20/2012  M0.88 INCH       FOREST             WI   TRAINED SPOTTER

            30 TO 35 MPH WINDS WITH TSTM

&&

PATH
Special weather statement, May 20, 3:51 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CDT SUN MAY 20 2012

WIZ011>013-019>021-031-073-074-202245-
FLORENCE-FOREST-LANGLADE-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN
OCONTO COUNTY-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO
COUNTY-
351 PM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 82 MILES NORTHWEST
OF MARINETTE TO 45 MILES WEST OF MARINETTE...MOVING NORTHEAST AT 45
MPH.

PEA TO PENNY SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MOUNTAIN BY 355 PM CDT...
  POUND AND GOODMAN BY 410 PM CDT...
  CRIVITZ AND FLORENCE BY 420 PM CDT...
  MARINETTE BY 425 PM CDT...
  WAUSAUKEE BY 430 PM CDT...
  PEMBINE BY 445 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM CDT.

KALLAS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:32 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas58 min
May 20, 1:55 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon50 min
May 20, 2:40 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas65 min
May 20, 2:53 PM CDTSevere Thunderstorm WarningGRBLanglade67 min
May 20, 3:22 PM CDTSevere Thunderstorm WarningGRBForest53 min
May 20, 3:56 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto49 min
May 20, 4:10 PM CDTSmall Craft AdvisoryGRB5 hr
May 20, 4:21 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Marinette, Oconto39 min
May 20, 4:56 PM CDTSevere Thunderstorm WarningGRBMarinette17 min
May 20, 5:38 PM CDTSevere Thunderstorm WarningGRBMarinette50 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.